MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Restenosis (4576)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that restenosis occurred.This ranger paclitaxel-coated pta balloon catheter 4.0 x 2150mm, 150cm was selected for use in this left lower extremity arteriogram for peripheral vascular disease with non-healing left foot wound.The target treatment areas were tibioperoneal trunk and proximal peroneal artery.Final angiogram (after consecutive treatments with rotablator treatments and another manufacturer balloon) showed wide patency to the popliteal, the tibioperoneal trunk, the posterior tibial artery and the peroneal artery with excellent flow to the foot with collateralization to the dorsalis pedis.Approximately 7 months post-treatment, follow-up determined that the wound on the foot had stalled, and the patient had progressive pain.Ultrasound study showed recurrent significant disease in the femoral-popliteal and infrapopliteal segments threatening viability of the limb.Patient was brought in now for urgent arteriogram for further evaluation and possible intervention for limb salvage.A bilateral lower extremity arteriogram was performed and revealed that just above hunter's canal there was some tapering of the distal superficial femoral artery and then severe disease in the popliteal artery through a previously placed stent.The tibioperoneal trunk and proximal infrapopliteal vessels were all occluded.There was reconstitution of the posterior tibial and peroneal arteries below this.The anterior tibial artery was never visualized.Using a 0.035 glidewire and rubicon catheter we were able to advance to the below-knee popliteal artery where additional tower extremity arteriogram was performed.This confirmed the total occlusion of the tibioperoneal trunk and proximal tibial vessels.There was filling of the peroneal and posterior tibial distally.The peroneal was continuous to the dorsalis pedis and the foot.The anterior tibial was never visualized.At this point we proceeded with intervention of the popliteal artery as there was significant recurrence.Multiple treatments were chosen to treat the patient, including a jetstream atherectomy device and a 5 x 100 drug-coated ranger balloon.Repeat angiogram showed the stent now to be widely patent and there was still some tapering in the proximal vessel so the balloon was passed again to the distal superficial femoral and proximal popliteal and reinflated again for 5 minutes.Repeat angiogram showed complete resolution of the obstruction in the superficial femoral and the popliteal arteries.Attention was then turned to the infrapopliteal disease.Using the v-18 wire and rubicon catheter we were able to advance steadily through the occluded tibioperoneal trunk into the peroneal artery.Additional lower extremity arteriogram from the peroneal artery showed no significant disease distally with continuous flow into the dorsalis pedis.The anterior tibial was never visualized.A 3 x 1 50 balloon was then passed from the distal popliteal into the peroneal artery and the balloon inflated.Repeat angiogram showed wide patency now of the tibioperoneal trunk and peroneal arteries.Attention was then turned to the posterior tibial artery which was occluded but we were able to find the patent proximal nub and advance the v 18 wire and rubicon catheter behind additional lower extremity arteriogram from the posterior tibial artery confirmed distal patency and the wire was then advanced distally.The 3 x 150 balloon was then used to dilate the posterior tibial artery and inflation held for 5 minutes.Repeat angiogram after multiple doses of nitroglycerin showed wide 2 vessel patency now to the foot by way of the posterior tibial and peroneal arteries with wide patency of the tibioperoneal trunk and distal superficial femoral and popliteal arteries.These findings were accepted.The guidewire and sheath were then removed.Due to the extensive scarring in the right groin a closure device was not used.Direct pressure was held in excellent hemostasis was obtained.The patient was taken to the recovery area in stable condition.The patient tolerated the procedure well.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16832409
Report Number2124215-2023-20604
Device Sequence Number12545689
Product Code ONU
UDI-Device Identifier08714729975861
UDI-Public08714729975861
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number03127H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient RaceWhite